Alert archive / Tennessee / Wind Advisories in 2005

Wind Advisory 4, NWS Morristown, TN

December 8, 20058 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 8, 2005, 7:09 PM EST for 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2005, 7:09 PM EST (00:09 UTC)
Expired
Dec 9, 2005, 3:10 AM EST
In force
8 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
406 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 090009
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
709 PM EST THU DEC 8 2005

...STRONG WINDS IN THE MOUNTAINS OVERNIGHT...

.AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL
PRODUCE A STRONG SOUTHERLY WIND IN THE CENTRAL AND NORTHERN
TENNESSEE MOUNTAINS OVERNIGHT.

TNZ018-041-043-045-047-072-074-091000-
/O.NEW.KMRX.WI.Y.0004.051209T0009Z-051209T1000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
709 PM EST THU DEC 8 2005

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

SOUTH WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH OVERNIGHT IN
THE MOUNTAINS...WITH GUSTS UP TO 45 MPH IN THE HIGHEST ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR
OBJECTS MAY BE BLOWN OVER.

$$

DGS
4 follow-up statements
000 
WWUS74 KMRX 090021 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
721 PM EST THU DEC 8 2005

...STRONG WINDS IN THE MOUNTAINS OVERNIGHT...

.AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL
PRODUCE A STRONG SOUTHERLY WIND IN THE CENTRAL AND NORTHERN
TENNESSEE MOUNTAINS OVERNIGHT.

NCZ060-061-TNZ087-091000-
/O.EXA.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
721 PM EST THU DEC 8 2005

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH
GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED
OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

TNZ018-041-043-045-047-072-074-091000-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
721 PM EST THU DEC 8 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT IN
THE MOUNTAINS...WITH GUSTS UP TO 45 MPH IN HIGHEER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED
OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

DGS
000 
WWUS74 KMRX 090025 CCA
NPWMRX

URGENT - WEATHER MESSAGE...CORRECTED TO ADD SW NC
NATIONAL WEATHER SERVICE MORRISTOWN TN
721 PM EST THU DEC 8 2005

...STRONG WINDS IN THE MOUNTAINS OF TENNESSEE AND SOUTHWEST NORTH 
CAROLINA OVERNIGHT...

.AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL 
PRODUCE A STRONG SOUTHERLY WIND IN THE TENNESSEE MOUNTAINS AND 
SOUTHWEST NORTH CAROLINA MOUNTAINS OVERNIGHT.

NCZ060-061-TNZ087-091000-
/O.EXA.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
721 PM EST THU DEC 8 2005

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH
GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED
OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

TNZ018-041-043-045-047-072-074-091000-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
721 PM EST THU DEC 8 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH 
GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED
OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

DGS
000 
WWUS74 KMRX 090211 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
911 PM EST THU DEC 8 2005

...STRONG WINDS IN THE MOUNTAINS OF TENNESSEE AND SOUTHWEST NORTH
CAROLINA OVERNIGHT...

.AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL
PRODUCE A STRONG WIND IN THE TENNESSEE MOUNTAINS AND SOUTHWEST
NORTH CAROLINA MOUNTAINS OVERNIGHT.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-091000-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
911 PM EST THU DEC 8 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

WEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH
GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED
OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

DGS
000 
WWUS74 KMRX 090810
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 AM EST FRI DEC 9 2005

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING BEHIND
THE PASSAGE OF A COLD FRONT. THUS...THE WIND ADVISORY FOR THE
MOUNTAINS IS CANCELLED.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-090915-
/O.CAN.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
310 AM EST FRI DEC 9 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

$$

DMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 8, 7:04 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 8, 7:04 PM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EST THU DEC 8 2005

.DISCUSSION...
WILL BE ISSUING A WIND ADVISORY FOR THE CENTRAL AND NORTHERN MTNS
OF TN AS VWP SHOWS WINDS AT 3KFT AND ABOVE 30 KTS OR HIGHER. PARK
OFFICIALS ALSO REPORTED SOME STRONG GUSTS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING
     ZONES: CAMPBELL...CLAIBORNE...JOHNSON...MORGAN...SCOTT TN...
     SOUTHEAST CARTER...SOUTHEAST GREENE...AND UNICOI.

     WIND ADVISORY UNTIL 5 AM FRIDAY FOR THE FOLLOWING ZONES: BLOUNT
     SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...AND
     UNICOI.

VA...WINTER WEATHER ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...AND WISE.

&&

DGS
Hazardous weather outlook, Dec 8, 5:02 AM EST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 AM EST THU DEC 8 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-081200-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
502 AM EST (402 AM CST) THU DEC 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD UPPER LOW MOVING EAST INTO THE OHIO VALLEY TODAY WILL
BRING PRECIPITATION IN THE FORM OF MAINLY RAIN BUT POSSIBLY SOME
SNOW...SLEET AND FREEZING RAIN INITIALLY AS THE PRECIPITATION
BEGINS...ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. ELSEWHERE
ONLY LIGHT RAIN IS EXPECTED AS WARMER AIR MOVES NORTH. COLD AIR ALOFT
WILL MOVE IN TONIGHT AND CHANGE PRECIPITATION TO SNOW AS TEMPERATURES
DROP BELOW FREEZING AREAWIDE. A COUPLE INCHES OF SNOW COULD FALL BY
FRIDAY MORNING ACROSS THE HIGHER MOUNTAINS OF EAST TENNESSEE AND
PARTS OF SOUTHWEST VIRGINIA. SNOW ACCUMULATIONS OF A TRACE TO ONE
INCH ARE EXPECTED FOR THE CUMBERLAND PLATEAU...CENTRAL AND SOUTHERN
TENNESSEE VALLEY AND SOUTHWEST NORTH CAROLINA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR WINTER WEATHER REPORTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

TD

In the hours before

Special weather statement, Dec 8, 3:05 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EST THU DEC 8 2005

NCZ060-061-TNZ015>017-036>042-044-046-067>074-081>087-098>102-090700-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CHEROKEE-CLAY-
COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS-
JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-NORTH SEVIER-
NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-
NW BLOUNT-RHEA-ROANE-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST MONROE-
SULLIVAN-UNION-WASHINGTON TN-WEST POLK-
305 PM EST (205 PM CST) THU DEC 8 2005

...ONLY LIMITED SNOWFALL ACCUMULATION POSSIBLE ACROSS THE NORTHERN
GREAT VALLEY TONIGHT...

A LOW PRESSURE SYSTEM WILL CONTINUE ITS EASTWARD JOURNEY THIS
EVENING SPREADING LIGHT TO OCCASIONALLY MODERATE RAIN ACROSS THE
GREAT VALLEY OF EAST TENNESSEE AND THE MUCH OF THE REMAINDER OF THE
SOUTHERN APPALACHIAN REGION.

COLDER AIR WILL FILTER BEHIND THE STORM SYSTEM AFTER MIDNIGHT WHICH
WILL CAUSE AREAS OF RAIN TO MIX WITH LIGHT SNOW AND POSSIBLY SLEET...
BEFORE ENDING AS LIGHT SNOW AS SURFACE TEMPERATURES DROP BELOW
FREEZING.

MOISTURE AND THE RISING MOTION NEEDED TO CREATE ADDITIONAL
PRECIPITATION ONCE TEMPERATURES DROP BELOW FREEZING RAPIDLY DIMINISH
FROM MIDNIGHT THROUGH 7 AM EST (6 AM CST).

THUS...ONLY LIMITED SNOWFALL ACCUMULATION IS POSSIBLE ACROSS
NORTHEAST AND CENTRAL EAST TENNESSEE. THE HIGHEST TOTALS ARE ONLY
EXPECTED TO BE AROUND 1 INCH ACROSS NORTHEAST TENNESSEE
INCLUDING THE TRI-CITIES REGION WHILE FARTHER SOUTH...FROM THE
MORRISTOWN VICINITY TO THE GREATER KNOXVILLE AREA...ONLY A DUSTING TO
POSSIBLY 1 INCH IS EXPECTED WITH GREATER AMOUNTS LIMITED TO HIGHER
TERRAIN.

THE RAIN WILL BRIEFLY MIX WITH A FEW SLEET PELLETS AND SOME LIGHT
SNOW ACROSS SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH
CAROLINA AROUND MIDNIGHT AND SHORTLY THEREAFTER BEFORE IT ENDS.
THEREFORE...VERY LITTLE IF ANY ACCUMULATION IS EXPECTED IN THIS AREA.

NO SIGNIFICANT TRAVEL PROBLEMS ARE ANTICIPATED ACROSS THE ABOVE
MENTIONED AREAS TONIGHT. HOWEVER...ANY LIGHT ACCUMULATION OF SNOW
WILL CAUSE ROADS TO BECOME SLICK...ESPECIALLY ON ELEVATED SURFACES
SUCH AS BRIDGES AND OVERPASSES. SO DRIVE WITH CAUTION IF YOU WILL
BE TRAVELING LATER TONIGHT AND FRIDAY MORNING.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS
AND POSSIBLE ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE OFFICE.

TH
Special weather statement, Dec 8, 3:10 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EST THU DEC 8 2005

NCZ060-061-TNZ015>017-036>042-044-046-067>074-081>087-098>102-090700-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CHEROKEE-CLAY-
COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS-
JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-NORTH SEVIER-
NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-
NW BLOUNT-RHEA-ROANE-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST MONROE-
SULLIVAN-UNION-WASHINGTON TN-WEST POLK-
310 PM EST (210 PM CST) THU DEC 8 2005

...ONLY LIMITED SNOWFALL ACCUMULATION POSSIBLE ACROSS THE NORTHERN
GREAT VALLEY TONIGHT...

A LOW PRESSURE SYSTEM WILL CONTINUE ITS EASTWARD JOURNEY THIS
EVENING SPREADING LIGHT TO OCCASIONALLY MODERATE RAIN ACROSS THE
GREAT VALLEY OF EAST TENNESSEE AND MUCH OF THE REMAINDER OF THE
SOUTHERN APPALACHIAN REGION.

COLDER AIR WILL FILTER BEHIND THE STORM SYSTEM AFTER MIDNIGHT WHICH
WILL CAUSE AREAS OF RAIN TO MIX WITH LIGHT SNOW AND POSSIBLY SLEET...
BEFORE ENDING AS LIGHT SNOW AS SURFACE TEMPERATURES DROP BELOW
FREEZING.

MOISTURE AND THE RISING MOTION NEEDED TO CREATE ADDITIONAL
PRECIPITATION ONCE TEMPERATURES DROP BELOW FREEZING RAPIDLY DIMINISH
FROM MIDNIGHT THROUGH 7 AM EST (6 AM CST).

THUS...ONLY LIMITED SNOWFALL ACCUMULATION IS POSSIBLE ACROSS
NORTHEAST AND CENTRAL EAST TENNESSEE. THE HIGHEST TOTALS ARE ONLY
EXPECTED TO BE AROUND 1 INCH ACROSS NORTHEAST TENNESSEE
INCLUDING THE TRI-CITIES REGION WHILE FARTHER SOUTH...FROM THE
MORRISTOWN VICINITY TO THE GREATER KNOXVILLE AREA...ONLY A DUSTING TO
POSSIBLY 1 INCH IS EXPECTED WITH GREATER AMOUNTS LIMITED TO HIGHER
TERRAIN.

THE RAIN WILL BRIEFLY MIX WITH A FEW SLEET PELLETS AND SOME LIGHT
SNOW ACROSS SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH
CAROLINA AROUND MIDNIGHT AND SHORTLY THEREAFTER BEFORE IT ENDS.
THEREFORE...VERY LITTLE IF ANY ACCUMULATION IS EXPECTED IN THIS AREA.

NO SIGNIFICANT TRAVEL PROBLEMS ARE ANTICIPATED ACROSS THE ABOVE
MENTIONED AREAS TONIGHT. HOWEVER...ANY LIGHT ACCUMULATION OF SNOW
WILL CAUSE ROADS TO BECOME SLICK...ESPECIALLY ON ELEVATED SURFACES
SUCH AS BRIDGES AND OVERPASSES. SO DRIVE WITH CAUTION IF YOU WILL
BE TRAVELING LATER TONIGHT AND FRIDAY MORNING.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS
AND POSSIBLE ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE OFFICE.

TH
Special weather statement, Dec 8, 5:59 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
559 PM EST THU DEC 8 2005

NCZ060-061-TNZ015>017-036>042-044-046-067>074-081>087-098>102-
091000-
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE...DAYTON...
DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER...
CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN
459 PM CST THU DEC 8 2005 /559 PM EST THU DEC 8 2005/

...LIGHT SNOWFALL ACCUMULATION POSSIBLE ACROSS THE NORTHERN GREAT
VALLEY TONIGHT...

...BLACK ICE EXPECTED ON ROADS ACROSS EAST TENNESSEE AND SOUTHWEST
NORTH CAROLINA FRIDAY MORNING...

A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY REGION WILL
CONTINUE ITS EASTWARD JOURNEY TONIGHT...SPREADING LIGHT TO
OCCASIONALLY MODERATE RAIN ACROSS THE GREAT VALLEY OF EAST
TENNESSEE AND MUCH OF THE REMAINDER OF THE SOUTHERN APPALACHIAN
REGION.

COLDER AIR WILL FILTER BEHIND THE STORM SYSTEM AFTER MIDNIGHT WHICH
WILL CAUSE AREAS OF RAIN TO MIX WITH LIGHT SNOW AND POSSIBLY SLEET...
BEFORE ENDING AS LIGHT SNOW AS SURFACE TEMPERATURES DROP BELOW
FREEZING.

LIGHT SNOWFALL ACCUMULATION IS EXPECTED ACROSS NORTHEAST AND
CENTRAL EAST TENNESSEE. ACCUMULATIONS ARE EXPECTED TO BE AROUND 1
INCH ACROSS NORTHEAST TENNESSEE INCLUDING THE TRI- CITIES REGION. FARTHER
SOUTH...FROM THE MORRISTOWN VICINITY TO THE GREATER KNOXVILLE
AREA...ONLY A DUSTING TO POSSIBLY 1 INCH IS EXPECTED WITH GREATER
AMOUNTS LIMITED TO HIGHER TERRAIN. FROM THE KNOXVILLE AREA SOUTH
INCLUDING CHATTAGNOOGA...THE RAIN MAY BRIEFLY CHANGE TO SNOW
BEFORE ENDING WITH NO ACCUMULATION EXPECTED.

MOISTURE AND THE RISING MOTION NEEDED TO CREATE ADDITIONAL
PRECIPITATION WILL RAPIDLY DIMINISH FROM MIDNIGHT THROUGH 7 AM EST
(6 AM CST)...AND PRECIPITATION WILL END BEFORE SUNRISE.

HOWEVER...DANGEROUS ROAD CONDITIONS MAY DEVELOP ON FRIDAY
MORNING...EVEN WHERE NO SNOW ACCUMULATES. TEMPERATURES WILL DROP
BELOW FREEZING ACROSS THE AREA FRIDAY MORNING BEFORE SUNRISE...AND ROADS
WILL BE WET FROM THE RAIN OVERNIGHT. BLACK ICE IS LIKELY TO
FORM...CREATING SLICK SPOTS ON ROADS ACROSS THE AREA.

ANY ACCUMULATION OF SNOW OR FREEZING OF WET SPOTS ON ROADS CAN
CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON ELEVATED
SURFACES SUCH AS BRIDGES AND OVERPASSES. MOTORISTS SHOULD DRIVE
WITH CAUTION LATER TONIGHT AND FRIDAY MORNING.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER STATEMENTS
AND POSSIBLE ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE OFFICE.

DGS/TH

Nearby

Wind Advisories in Tennessee, 2005Wind Advisories in North Carolina, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.